Arkansas, 2012Damaging Winds in Arkansas, September 6, 2012
September 6, 2012 · NWS TSA · 3 events in 2 counties and zones
Scattered thunderstorms developed over portions of northwestern Arkansas during the afternoon hours of the 6th. The stronger storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over portions of northwestern Arkansas during the afternoon hours of the 6th. The stronger storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 6, 2:22 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Sep 6, 2:22 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU SEP 6 2012
.DISCUSSION...
TURNS OUT THAT CONVECTION THAT STAYED TO OUR WEST LAST NIGHT IS
AFFECTING THE WEATHER TODAY OVER EASTERN OK AND WESTERN AR.
VISIBLE SATELLITE SHOWS AN MCV JUST WEST OF MCALESTER LIFTING TO
THE NORTHEAST. ISOLATED TO WIDELY SCATTERED STORMS ARE DEVELOPING
AHEAD OF THIS FEATURE AND ASSOCIATED MID CLOUD DECK. I HAVE
BASICALLY TRIED TO EXTRAPOLATE THE EXPECTED POSITION BY 00Z AND
WILL RUN POPS THROUGH 06Z. HIGHEST CHANCES WILL BE OVER WESTERN
AR. ISOLATED SEVERE HAIL/WIND ARE POSSIBLE THROUGH EARLY EVENING
WITH THE INSTABILITY IN PLACE. ONCE THIS SYSTEM CLEARS THE
AREA...SKIES SHOULD BE MOSTLY CLEAR TONIGHT AND FOR MUCH OF
TOMORROW AHEAD OF THE FRONT.
THIS SUITE OF MODEL DATA IS MAYBE A BIT FASTER WITH THE FRONT
COMPARED TO YESTERDAY. IT SHOULD BE ALONG THE I-44 CORRIDOR BETWEEN
1 AND 3 PM FRIDAY...AND DOWN TO THE I-40 CORRIDOR AROUND 5 PM OR
SO...BEFORE CLEARING SE OK BY 10 PM. BEST CHANCES FOR RAIN/STORMS
ALONG THE FRONT WILL BE OVER NORTHWEST AR AND POINTS TO THE EAST.
OUR AREA WILL BE ON THE TAIL END OF THE STRONGEST UPPER FORCING.
THE INSTABILITY AXIS WILL BE NARROW AND WARM SECTOR SHEAR DOES NOT
LOOK THAT IMPRESSIVE...SO I'M NOT THINKING THIS WILL BE A HUGE
SEVERE EVENT. THERE COULD BE SOME HAIL/WIND HOWEVER. THE BIG
QUESTION WILL BE TEMPS AHEAD OF THE FRONT...NAMELY HOW HIGH THEY
WILL GET BEFORE THE FROPA. THE NAM SUGGESTS THAT COMPRESSIONAL
WARMING WILL OCCUR AHEAD OF THE FRONT...WITH THE 850MB THERMAL
RIDGE NOSING NORTHEAST INTO OKLAHOMA. IT DOES NOT APPEAR THAT
THERE WILL BE MUCH CLOUD COVER ONCE THIS MCV MOVES BY...SO IT IS
MAINLY A QUESTION OF TIMING. IN GENERAL I HAVE RAISED HIGHS BY
SEVERAL DEGREES FROM THE 412 CORRIDOR SOUTHWARD. LOOKS LIKE WE
WILL HAVE ONE MORE TRIPLE DIGIT DAY BEFORE WE CAN PUT THIS ISSUE
AWAY FOR AWHILE. BASED ON FORECAST HEAT INDICES...I WILL EXTEND
THE HEAT HEADLINES FOR ONE MORE DAY IN THE SOUTH.
THE RATHER IMPRESSIVE SHORTWAVE TROUGH OVER THE PAC NW WILL DIVE
SOUTHEAST OVER THE PLAINS IN THE BROAD CYCLONIC FLOW ALOFT OVER
THE NEXT 48 HOURS. CANADIAN AIR WILL PLUNGE DOWN INTO THE REGION FRIDAY
NIGHT AS SURFACE HIGH PRESSURE BUILDS IN. OVERNIGHT LOWS WILL DROP
INTO THE 50S AND LOW 60S. SATURDAY WILL BE A GREAT WEATHER DAY WITH
HIGHS NEAR 80. SUNDAY MORNING WILL BE THE COOLEST NIGHT OF THE
WEEK...WITH LOWS DIPPING DOWN INTO THE LOW 50S AND EVEN UPPER 40S
AT THE COLD SPOTS. TEMPS WARM UP QUICK NEXT WEEK BACK INTO THE 90S AS
SHORTWAVE RIDGING BUILDS IN BEHIND THE UPPER TROUGH.
A WEAK FRONT WILL MAKE A RUN AT US TOWARD MIDWEEK...BUT MAY STALL
TO OUR NORTH. STILL TOO SOON TO INSERT PRECIP CHANCES JUST YET.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 100 55 79 / 10 60 20 0
FSM 75 103 62 81 / 30 30 60 0
MLC 73 104 60 80 / 10 30 40 0
BVO 71 93 54 80 / 20 60 10 0
FYV 69 98 53 76 / 30 60 60 0
BYV 74 97 53 75 / 30 60 60 0
MKO 73 101 57 79 / 10 50 30 0
MIO 72 92 54 77 / 20 60 20 0
F10 71 100 58 79 / 10 30 30 10
HHW 75 103 65 82 / 10 10 40 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ053.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ066-OKZ070-
OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR OKZ049-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Sep 6, 3:56 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU SEP 6 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT THU SEP 6 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF AN UPPER
LEVEL DISTURBANCE PASSING THROUGH EASTERN OKLAHOMA AND INTO
WESTERN ARKANSAS WILL PRODUCE A SEVERE WEATHER THREAT THROUGH THIS
EVENING. LARGE HAIL AND DAMAGING DOWNBURST WIND WILL BE POSSIBLE
WITH THE STRONGEST STORMS. THIS THREAT WILL DIMINISH AFTER SUNSET.
TEMPERATURES IN THE UPPER 90S TO NEAR 100 COMBINED WITH FAIRLY
HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES NEAR 105 ACROSS
PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH
THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS UNLIKELY ALTHOUGH LOCAL
SPOTTER NETWORK ACTIVATION IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT AS A
STRONG COLD FRONT SWEEPS THROUGH EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE
BOUNDARY. GUSTY WINDS AHEAD OF AND BEHIND THE FRONT WILL
INCREASE THE FIRE DANGER AS WELL. TEMPERATURES AHEAD OF THE FRONT
WILL ONCE AGAIN CLIMB TO NEAR 100 DEGREES. THIS HEAT COMBINED WITH
FAIRLY HIGH HUMIDITY WILL RESULT IN ANOTHER DAY OF DANGEROUS
HEAT...ESPECIALLY ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.
MUCH COOLER WEATHER IS EXPECTED THIS WEEKEND.
SOUTHERLY WINDS AND WARMING TEMPERATURES RETURN DURING THE MIDDLE
PART OF NEXT WEEK...WHICH WILL ONCE AGAIN RAISE FIRE WEATHER
CONCERNS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 6, 2:59 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU SEP 6 2012
OKZ067-068-070-062130-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
359 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MUSKOGEE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULLAHASSEE...OKAY...MUSKOGEE...
SUMMIT AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3597 9541 3581 9512 3561 9539 3575 9555
TIME...MOT...LOC 2059Z 214DEG 26KT 3576 9541Special weather statement, Sep 6, 3:31 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT THU SEP 6 2012
OKZ067-068-070-062215-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
431 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
EASTERN WAGONER
AT 431 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF TULLAHASSEE TO 2 MILES NORTHEAST OF
PUMPKIN CENTER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...TAHLEQUAH...
HULBERT...WAGONER...TULLAHASSEE...OKAY...MUSKOGEE...FORT GIBSON AND
SEQUOYAH STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3591 9480 3589 9481 3565 9507 3580 9554
3606 9548
TIME...MOT...LOC 2131Z 216DEG 14KT 3585 9538 3575 9510Special weather statement, Sep 6, 3:38 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT THU SEP 6 2012
ARZ001-062215-
BENTON AR-
438 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MAYSVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SULPHUR SPRINGS AND MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3650 9439 3640 9447 3636 9455 3639 9460
3649 9462 3651 9462 3651 9444
TIME...MOT...LOC 2138Z 211DEG 15KT 3643 9453Local storm report, Sep 6, 3:42 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 W MUSKOGEE 35.75N 95.39W
09/06/2012 MUSKOGEE OK TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN ON THE WEST SIDE OF MUSKOGEE.
&&
AEJLocal storm report, Sep 6, 3:49 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 W MUSKOGEE 35.75N 95.39W
09/06/2012 MUSKOGEE OK TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN ON THE WEST SIDE OF MUSKOGEE.
TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Sep 6, 3:49 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT THU SEP 6 2012
ARZ019-029-OKZ072-074-076-062230-
CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
449 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 449 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF SALLISAW TO RYE HILL...MOVING
NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...COTTONWOOD...SALLISAW...GANS...MULDROW...ROLAND...MC
KEY...BRUSHY...MOFFETT...PANAMA...BOKOSHE...ROCK ISLAND...SPIRO...
POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...ARKOMA...MILL CREEK...
FORT SMITH...HACKETT...BARLING...JENSON...BONANZA...JENNY LIND...RYE
HILL...CENTRAL CITY...VAN BUREN...SHIBLEY AND DORA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3561 9474 3539 9410 3517 9443 3510 9484
3544 9492
TIME...MOT...LOC 2149Z 232DEG 7KT 3541 9483 3526 9438Thunderstorm Wind, Benton
- When
- September 6, 4:23 PM CST
- Where
- Benton County, Pea Ridge
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -94.120
Strong thunderstorm winds blew down trees and power lines.
Thunderstorm Wind, Benton
- When
- September 6, 4:32 PM CST
- Where
- Benton County, Garfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -93.970
Strong thunderstorm winds damaged a metal storage shed.
Thunderstorm Wind, Madison
- When
- September 6, 6:10 PM CST
- Where
- Madison County, 3 mi W of Huntsville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -93.784
Trees were blown down by thunderstorm winds on the west side of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, September 6 to 7, 20121 death · 1 injured · $157,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, September 6, 2012$2.0 million · 50 kt wind · 3 events
- Hail and Damaging Winds in Missouri, September 6, 20122 injured · $135,000 · 1 in hail · 12 events
- Hail and Damaging Winds in New York, September 6, 2012$84,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Iowa, September 6 to 7, 2012$147,000 · 1.75 in hail · 15 events
- Damaging Winds and Heavy Rain in Kentucky, September 6, 2012$103,000 · 61 kt wind · 11 events
- Hail and Damaging Wind in Pennsylvania, September 6, 2012$66,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6 to 8, 201254 kt wind · 44 events
- Hail in Nebraska, September 6, 2012$48,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Texas, September 6, 2012$40,000 · 70 kt wind · 5 events
- Damaging Winds in Illinois, September 6, 2012$33,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Ohio, September 6 to 7, 2012$11,000 · 1.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413726, 413730, 413735.